Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An intermediate value property


Authors: John L. Gamlen and James S. Muldowney
Journal: Proc. Amer. Math. Soc. 51 (1975), 413-420
MSC: Primary 34K05; Secondary 47H99
DOI: https://doi.org/10.1090/S0002-9939-1975-0374596-8
MathSciNet review: 0374596
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An intermediate value property is shown to hold for monotone perturbations of maps which have this property. Applications are given to initial value problems and boundary value problems for functional differential equations.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Sur le théorème de Zorn, Arch. Math. 2 (1949/50), 434-437 (1951). MR 13, 923. MR 0047739 (13:923j)
  • [2] W. A. Coppel, Stability and asymptotic behavior of differential equations, Heath, Boston, Mass., 1965. MR 32 #7875. MR 0190463 (32:7875)
  • [3] B. R. Gelbaum and M. H. Olmsted, Counterexamples in analysis, The Mathesis Series, Holden-Day, San Francisco, Calif., 1964. MR 30 #204. MR 0169961 (30:204)
  • [4] D. L. Hanson and P. Waltman, A note on a functional equation, J. Math. Anal. Appl. 10 (1965), 330-333. MR 30 #4079. MR 0173872 (30:4079)
  • [5] Philip Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 30 #1270. MR 0171038 (30:1270)
  • [6] Lloyd K. Jackson and Keith W. Schrader, Comparison theorems for nonlinear differential equations, J. Differential Equations 3 (1967), 248-255. MR 34 #6206. MR 0206387 (34:6206)
  • [7] Lloyd K. Jackson, Subfunctions and second-order ordinary differential inequalities, Advances in Math. 2 (1968), 307-363. MR 37 #5462. MR 0229896 (37:5462)
  • [8] Alfred Tarski, A lattice-theoretical fixpoint theorem and its applications, Pacific J. Math. 5 (1955), 285-309. MR 17, 574. MR 0074376 (17:574d)
  • [9] Walter Wolfgang, Differential and integral inequalities, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 55, Springer-Verlag, New York and Berlin, 1970. MR 42 #6391. MR 0271508 (42:6391)
  • [10] D. Willett and J. S. Muldowney, An intermediate value property for operators with applications to integral and differential equations, Canad. J. Math. 26 (1974), 27-41. MR 0338522 (49:3286)
  • [11] James S. W. Wong, Common fixed points of commuting monotone mappings, Canad. J. Math. 19 (1967), 617-620. MR 35 #1513. MR 0210627 (35:1513)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K05, 47H99

Retrieve articles in all journals with MSC: 34K05, 47H99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0374596-8
Keywords: Intermediate value property, initial value problems, boundary value problems
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society